Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 58, NWS Eureka, CA

May 19, 2016

NWS Eureka, CA issued this small craft advisory at May 19, 2016, 2:32 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 19, 2016, 2:32 AM PDT (09:32 UTC)
Expired
May 20, 2016, 12:00 AM PDT
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

042 
WHUS76 KEKA 190932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PDT THU MAY 19 2016

PZZ470-191745-
/O.CAN.KEKA.GL.W.0036.000000T0000Z-160519T1700Z/
/O.NEW.KEKA.SC.Y.0058.160519T0932Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
232 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* WINDS...N 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT THIS
  MORNING. NW WINDS DIMINISHING TO 15 TO 20 KT TONIGHT.

* SEAS...NW AROUND 10 FEET AT 13 SECONDS SUBSIDING TO 9 FEET AT
  12 SECONDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-191745-
/O.CON.KEKA.GL.W.0037.000000T0000Z-160519T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PDT THU MAY 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH THIS 
  AFTERNOON.

* SEAS...NW 12 TO 13 FEET AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ450-191745-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
232 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...NW 15 TO 25 KT. STRONGER WINDS AROUND PT ST GEORGE AND
  CAPE MENDOCINO THROUGH THIS AFTERNOON.

* SEAS...NW 9 TO 10 FT AT 11 TO 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-191745-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-160520T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
232 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT TODAY.
  STRONGER WINDS AROUND CAPE MENDOCINO AND POINT ARENA TODAY.

* SEAS...NW WAVES 10 TO 11 FT AT 11 TO 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
557 
WHUS76 KEKA 191621
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
921 AM PDT THU MAY 19 2016

PZZ475-192300-
/O.CON.KEKA.GL.W.0037.000000T0000Z-160519T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
921 AM PDT THU MAY 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH THIS 
  AFTERNOON. WINDS WILL DECREASE TONIGHT THROUGH THE WEEKEND. 

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 10 TO 13 FT
  INCLUDING...N 9 TO 11 FT AROUND 9 SECONDS AND NW 7 FT AT 13
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ470-200030-
/O.CON.KEKA.SC.Y.0058.000000T0000Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
921 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...N 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT THIS
  MORNING. WINDS WILL DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 9 TO 11 FT INCLUDING...N
  7 TO 8 FT AROUND 7 SECONDS AND NW 7 FT AT 13 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-200030-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
921 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...NW 15 TO 25 KT. STRONGER WINDS AROUND PT ST GEORGE AND
  CAPE MENDOCINO THROUGH THIS AFTERNOON. WINDS WILL DECREASE
  TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 8 TO 9 FT INCLUDING...N 7
  FT AROUND 6 SECONDS AND NW 7 FT AT 13 SECONDS. A SMALL SOUTH SWELL
  WILL GENERATE LARGER SETS OF WAVES THAN NORMAL FOR SOUTH FACING
  BEACHES AND ANCHORAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-200030-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
921 AM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT 
  TODAY. STRONGER WINDS AROUND CAPE MENDOCINO AND POINT ARENA 
  TODAY. WINDS WILL DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 9 TO 12 FT INCLUDING...N
  7 TO 10 FT AROUND 8 SECONDS AND NW 7 FT AT 13 SECONDS. A SMALL
  SOUTH SWELL WILL GENERATE LARGER SETS OF WAVES THAN NORMAL FOR
  SOUTH FACING BEACHES AND ANCHORAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
176 
WHUS76 KEKA 192116
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PDT THU MAY 19 2016

PZZ475-200400-
/O.EXT.KEKA.GL.W.0037.000000T0000Z-160520T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
216 PM PDT THU MAY 19 2016

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL
  DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 10 TO 13 FT INCLUDING...
  N 8 TO 11 FT AROUND 9 SECONDS AND NW 7 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ470-200500-
/O.CON.KEKA.SC.Y.0058.000000T0000Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
216 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...N 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. WINDS
  WILL DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 8 TO 10 FT INCLUDING...
  N 4 TO 7 FT AROUND 6 SECONDS AND NW 7 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-200500-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
216 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...NW 15 TO 25 KT. STRONGER WINDS WILL BE AROUND PT ST
  GEORGE AND CAPE MENDOCINO. WINDS WILL DECREASE TONIGHT THROUGH
  THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 7 TO 9 FT INCLUDING...N 4
  TO 6 FT AROUND 6 SECONDS AND NW 7 FT AT 12 SECONDS. A SMALL
  SOUTH SWELL WILL GENERATE LARGER SETS OF WAVES THAN NORMAL FOR
  SOUTH FACING BEACHES AND ANCHORAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-200530-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
216 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT.
  STRONGER WINDS WILL BE AROUND CAPE MENDOCINO AND POINT ARENA.
  WINDS WILL DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 9 TO 12 FT INCLUDING...
  N 7 TO 10 FT AROUND 9 SECONDS AND NW 7 FT AT 12 SECONDS. A 
  SMALL SOUTH SWELL WILL GENERATE LARGER SETS OF WAVES THAN 
  NORMAL FOR SOUTH FACING BEACHES AND ANCHORAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
409 
WHUS76 KEKA 200404
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PDT THU MAY 19 2016

PZZ475-200700-
/O.EXP.KEKA.GL.W.0037.000000T0000Z-160520T0400Z/
/O.NEW.KEKA.GL.W.0038.160520T0404Z-160520T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 PM PDT THU MAY 19 2016

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...N 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS WILL  
DECREASE TONIGHT THROUGH THE WEEKEND.

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 10 TO 13 FT INCLUDING...
   N 8 TO 11 FT AROUND 9 SECONDS AND NW 7 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-200700-
/O.EXT.KEKA.SC.Y.0058.000000T0000Z-160520T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
904 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...N 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. WINDS 
  WILL DECREASE TONIGHT THROUGH THE WEEKEND. 

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 8 TO 10 FT INCLUDING... 
  N 4 TO 7 FT AROUND 6 SECONDS AND NW 7 FT AT 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-200700-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-160520T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
904 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...NW 15 TO 25 KT. STRONGER WINDS WILL BE AROUND PT ST 
  GEORGE AND CAPE MENDOCINO. WINDS WILL DECREASE TONIGHT THROUGH 
  THE WEEKEND. 

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 7 TO 9 FT INCLUDING...N 
  4 TO 6 FT AROUND 6 SECONDS AND NW 7 FT AT 12 SECONDS. A SMALL 
  SOUTH SWELL WILL GENERATE LARGER SETS OF WAVES THAN NORMAL FOR 
  SOUTH FACING BEACHES AND ANCHORAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ455-201000-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-160520T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
904 PM PDT THU MAY 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS...NW 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. 
  STRONGER WINDS WILL BE AROUND CAPE MENDOCINO AND POINT ARENA. 
  WINDS WILL DECREASE TONIGHT THROUGH THE WEEKEND. 

* SEAS...SIGNIFICANT WAVE HEIGHTS AROUND 9 TO 12 FT INCLUDING... 
  N 7 TO 10 FT AROUND 9 SECONDS AND NW 7 FT AT 12 SECONDS. A 
  SMALL SOUTH SWELL WILL GENERATE LARGER SETS OF WAVES THAN 
  NORMAL FOR SOUTH FACING BEACHES AND ANCHORAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
943 
WHUS76 KEKA 200718
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1218 AM PDT FRI MAY 20 2016

PZZ475-201530-
/O.EXP.KEKA.GL.W.0038.000000T0000Z-160520T0700Z/
/O.NEW.KEKA.SC.Y.0059.160520T0718Z-160520T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1218 AM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WINDS...NW 15 TO 25 KT WITH GUSTS UP TO 35 KT. WINDS WILL
  DIMINISH THROUGH THE WEEKEND.

* SEAS...NW AROUND 10 AT 9 SECONDS AND S 2 FT AT 16 SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-200830-
/O.EXP.KEKA.SC.Y.0056.000000T0000Z-160520T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1218 AM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ470-200830-
/O.EXP.KEKA.SC.Y.0058.000000T0000Z-160520T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1218 AM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ455-201530-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-160520T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1218 AM PDT FRI MAY 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...NW 10 TO 20 KT WITH OCCASIONAL GUSTS UP TO 30 KT AROUND
  CAPE MENDOCINO AND POINT ARENA. WINDS WILL DIMINISH THROUGH THE
  WEEKEND.

* SEAS...NW AROUND 9 FT AT 10 SECONDS AND SW 2 FT AT 16 SECONDS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 18, 2:49 PM PDT, 11 hours 43 minutes earlier.

Area forecast discussion, May 18, 2:49 PM PDT, 11 hours 43 minutes before
Area Forecast Discussion
National Weather Service Eureka CA
249 PM PDT WED MAY 18 2016

.SYNOPSIS...Much cooler, cloudy, and rain showers through the
weekend. Gale force northerly winds through Thursday, then
subsiding winds and seas by Friday. Cool and drier conditions for
early next week.

&&

.SHORT TERM (Wednesday evening through Saturday night)...
Early afternoon satellite imagery shows that sunny skies across
the CWA. However, there are some stubborn low clouds hanging
around from Eel River to Humboldt Bay into Arcata and then to just
south of Crescent City. With daytime heating and some mixing in
the lower part of the atmosphere, the low clouds should be
dissipating by late Wednesday afternoon. Temperatures rose to the
upper 80s to near 90 degrees across the Interior, while coastal
areas temperatures tried to rise to around 60 degrees. The sunny
and warm weather, however, is coming to an end, as an unseasonably
strong upper level disturbance drops south from Southeast Alaska
into the Pacific Northwest and Northern California in the next day
or so. On Wednesday night, put in areas of drizzle along the
coastal area and interior low-lying valleys. Most of the solid
cloud cover and rain showers should remain mostly offshore
overnight. NW California should start to feel the influence of the
upper disturbance starting on Thursday.

This upper level disturbance is unseasonably strong for this time
of year. The GFS Ensemble is progging to this disturbance to be
about 180 to 240 m below normal for the 500-mb height. So what
this means for the Northwest California will be much cooler,
cloudy and elevated chance of rain showers starting on Thursday.
Instead of highs in the 80s, the Interior locations will see
temperatures in the low to mid 60s, while coastal areas will see
highs around 60 degrees. Mostly cloudy to cloudy skies should
persist through the end of the short term forecast period on
Saturday night. Showers will be impacting Northwest California for
the same time period. Do expect some convective potential during
the day on Friday and Saturday. With the origin of this system
coming in from the north, do not expect too much moisture to be
accompanied with it. QPF should be fairly light.

Forecast confidence is about average, as it is fairly difficult to
time individual disturbances spinning around the large-scale upper
level system as it remains over Northwest California. Utilize a
blend of ECMWF/GFS/GEM/and high resolution models in refreshing
the forecast package. /RCL

.LONG TERM (Sun-Wed)...
Sunday will be a transition day as an exiting low moves east of
CA while another trough approaches from the PacNW. NW CA will sit
in between these two systems with heights at H5 building to 567DM
which should translate to a fairly nice precip free day...although
a caveat that the European model does show the next low possibly
bring some showers to the region so confidence low on Sunday
still. Multiple shortwaves will move through the the cwa through
Wednesday associated with the next system however precip amounts
look low amounting to only some light shower activity across the
interior...while temperatures should remain near to slightly below
normal.

&&

.AVIATION...
Coastal stratus lingered along the north coast this morning and
began to show improvement early this afternoon as clouds scattered
out. Lingering pockets of stratus may afflict kcec and kacv through
mid-afternoon otherwise expect mostly blue skies across much of
northern California through the early evening. Satellite imagery
showed a a cloud deck associated with the approaching upper trough.
This deck will begin to move over the northwest California between 5
and 8 PM bringing VFR to MVFR ceilings across the region. Ceilings
may periodically lower late tonight as the passing trough brings
drizzle around Humboldt Bay and light rain across northern Del Norte
County. Conditions should improve behind the weak front early
Thursday morning. /KML

&&

.MARINE...
A strong ridge of high pressure across the eastern Pacific will keep
the pressure gradient flexed and maintain northerly gales through
this evening. By early Thursday morning a weak passing front will
cause the gradient to relax north of Cape Mendocino. A small craft
advisory will likely be needed following the gale warning for the
northern outer waters as winds are forecast to gust around 20 to 30
kt through Thursday afternoon. Winds will decrease further on Friday
as a the ridge offshore weakens and a broad surface low moves over
the western United States. This will keep the pressure gradient
relaxed with light to moderate winds expected through the weekend.
Note, however, that some southerly winds should develop nearshore
north of the cape as weak surface low moves across the region on
Saturday afternoon. North winds aren't expected to increase again
until possibly the middle of next week when offshore ridging builds
towards the west coast.

The sea state for the near term will be dominated by large, steep
waves driven by the gales offshore tonight. The steep waves will
gradually subside in response to the decreasing winds Thursday and a
mid-period northwesterly wave system will propagate the waters
through the weekend. Another feature to take note of will be a small
southerly swell generated from a southern hemisphere storm. This
will propagate the waters tonight reaching just about 1 to 2 ft.
around 17 seconds by Thursday afternoon. This will have minimal
impact across open waters but may create some set behavior in south
facing ports and anchorages. /KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 1 AM PDT Friday FOR PZZ450-455.

     Gale Warning until 10 AM PDT Thursday FOR PZZ470.

     Gale Warning until 4 PM PDT Thursday FOR PZZ475.

&&

Visit us at http://WWW.WEATHER.GOV/EUREKA

Follow us on facebook and twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 18, 3:12 PM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
312 PM PDT WED MAY 18 2016

CAZ001>004-076-192215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
312 PM PDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY...MAINLY
ACROSS INTERIOR LOCATIONS. DANGEROUS CLOUD TO GROUND LIGHTNING
WILL BE THE MAIN STORM CONCERN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.